Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 22, NWS Pendleton, OR

September 16, 20076 counties in Washington; 5 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Sep 16, 2007, 3:41 AM PDT for 6 counties in Washington; 5 counties in Oregon. It took effect at Sep 16, 2007, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 3:41 AM PDT (10:41 UTC)
In effect from
Sep 16, 2007, 12:00 PM PDT
Expired
Sep 16, 2007, 8:00 PM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 161041
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
341 AM PDT SUN SEP 16 2007

...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING...


WAZ026-161915-
/O.NEW.KPDT.WI.Y.0022.070916T1900Z-070917T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
341 AM PDT SUN SEP 16 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. 

WINDS WILL INCREASE TODAY ACROSS THE KITTITAS VALLEY AND WILL
BECOME VERY WINDY IN THE AFTERNOON AND EVENING. NORTHWEST WINDS
SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED
FROM NOON TODAY TO 8 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 161923
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1223 PM PDT SUN SEP 16 2007

...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING...

ORZ041-044-501-WAZ024-028-170300-
/O.EXA.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL...
PROSSER...TRI-CITIES
1223 PM PDT SUN SEP 16 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE TODAY AND BECOME WINDY THROUGH THE
COLUMBIA GORGE AND ACROSS THE LOWER COLUMBIA BASIN AND BLUE
MOUNTAIN FOOTHILLS OF OREGON AS WELL AS THE LOWER COLUMBIA BASIN
OF WASHINGTON MAINLY SOUTH OF THE HORSE HEAVEN HILLS. WESTERLY WINDS
SUSTAINED AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED
THROUGH 8 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-170300-
/O.CON.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
1223 PM PDT SUN SEP 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE TODAY ACROSS THE KITTITAS VALLEY
AND BECOME VERY WINDY IN THE LATE AFTERNOON AND EVENING.
NORTHWEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED FROM NOON TODAY TO 8 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 170257
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
757 PM PDT SUN SEP 16 2007


WAZ026-170400-
/O.EXP.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
757 PM PDT SUN SEP 16 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS HAVE GENERALLY DECREASED BELOW ADVISORY LEVELS. LOCAL
WIND SPEEDS OF AROUND 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE TO OCCUR MAINLY IN THE VICINITY OF RYEGRASS SUMMIT FOR
THE NEXT COUPLE OF HOURS. ELSEWHERE...WIND SPEEDS WILL RANGE
BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH FOR THE NEXT SEVERAL
HOURS.

$$

ORZ041-044-501-WAZ024-028-170400-
/O.EXP.KPDT.WI.Y.0022.000000T0000Z-070917T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...CONNELL...
PROSSER...TRI-CITIES
757 PM PDT SUN SEP 16 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS ARE DECREASING AT THIS HOUR AND ARE NO LONGER EXPECTED TO
MEET ADVISORY CRITERIA ACROSS WIDESPREAD PORTIONS OF THE AREA.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

JBONK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 16, 2:40 AM PDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 16, 2:40 AM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
240 AM PDT SUN SEP 16 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.  A POSITIVE TILT TROUGH
PRESENTLY EXTENDS FROM THE IDAHO PANHANDLE TO NORTHERN
CALIFORNIA...AND DOPPLER RADAR AND SATELLITE SHOWS A FEW SHOWERS
FROM THE BLUE MOUNTAINS EASTWARD.  THERE IS ALSO A THUNDERSTORM OVER
THE HELLS CANYON AREA.  THE REST OF THE AREA IS UNDER MOSTLY CLEAR
SKIES.  ANY CONVECTIVE ACTIVITY SHOULD DIMINISH AROUND SUNRISE THIS
MORNING AS A SHORTWAVE TROUGH MOVING TOWARDS THE COAST FORCES THE
TROUGH OVER OUR FORECAST AREA EASTWARD.  THE STRATUS LAYER WEST OF
THE CASCADES HAS STEEPENED...ALLOWING THE MARINE AIR TO SPREAD
THROUGH THE CASCADE GAPS AND THE COLUMBIA RIVER GORGE.  WINDS ARE
BREEZY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE
AND WILL CONTINUE TO INCREASE AS THE DAY PROGRESSES.  BY THE
AFTERNOON...VERY WINDY CONDITIONS WILL BE MET AND WILL BE STRONG
ENOUGH IN THE KITTITAS VALLEY TO MEET WIND ADVISORY CRITERIA.  A
WIND ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY EFFECTIVE FROM
12 PM TO 8 PM THIS AFTERNOON AND EVENING.  BREEZY WINDS IN THE LOWER
COLUMBIA BASIN WILL RESULT IN PATCHY BLOWING DUST.

THE SHORTWAVE TROUGH APPROACHING THE COAST WILL SPREAD LIGHT SHOWERS
ALONG THE CASCADE CREST DURING THE MID TO LATE AFTERNOON.  THERE
WILL BE ENOUGH LINGERING MOISTURE AND INSTABILITY COMBINED WITH
OROGRAPHIC LIFT IN A WESTERLY FLOW ALOFT TO BRING ISOLATED SHOWERS
AND THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON.
PRECIPITATION WILL INCREASE ACROSS EASTERN WA/OR TONIGHT AND EARLY
MONDAY MORNING WITH A 20-40 PERCENT CHANCE OVER THE FORECAST AREA.
THE MARINE PUSH WILL HELP STABILIZE THE AIR MASS...SO WILL NOT
MENTION ANY THUNDERSTORMS TONIGHT OR MONDAY.  THE TROUGH WILL MOVE
INTO IDAHO MONDAY WITH SHOWERS DIMINISHING AND WINDS INCREASING.  IT
WILL BE BREEZY/WINDY AGAIN MONDAY IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS.  MONDAY NIGHT SHOULD BE DRY OVER MOST OF THE
REGION EXCEPT ALONG THE EAST SLOPES OF THE WA CASCADES AS ANOTHER
UPPER LEVEL TROUGH MOVES ACROSS WESTERN WASHINGTON.  SMITH

.LONG TERM...WEDNESDAY THROUGH SUNDAY...A PACIFIC WEATHER SYSTEM IN
A NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE REGION ON TUESDAY
BRINGING MORE SHOWERS AND COOLER TEMPERATURES. THERE IS FAIRLY
DECENT MODEL TO MODEL CONSISTENCY THROUGH ABOUT 96 HOURS (00Z WED)
SO DO NOT HAVE ANY REAL REASON TO DISAGREE WITH IT. BEYOND 96 HOURS
THE LONGER RANGE MODELS BEGIN TO DIVERGE FROM EACH OTHER MORE WHICH
MAKES THE FORECAST LESS CONFIDENT. IT IS ADVERTISING A RETURN TO A
MORE ZONAL TYPE OF PATTERN WITH SEASONAL TEMPERATURES BY FRIDAY AND
SATURDAY. AFTER THAT THERE ARE SOME VERY SIGNIFICANT CHANGES
DEPICTED BY THE MODELS...ESPECIALLY BY THE GFS...WITH THE ECMWF AND
PREVIOUS GFS RUN NOT AS STRONG WITH THE PRECIP AND/OR COLDER AIR FOR
LATE NEXT WEEKEND. WILL TREND UPWARD WITH THE MOISTURE FOR DAY 7 AND
8 JUST A BIT...BUT NOT MAKE ANY LARGE CHANGES DUE TO THE UNCERTAINTY
THAT FAR OUT IN TIME. 88

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED MOST OF THE TIME DURING THE
NEXT 24 HOURS. MAIN CONCERNS WILL BE INCREASING WINDS TO AT LEAST 10
TO 20 KTS IN THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA
BASIN AND THE BLUE MOUNTAIN FOOTHILLS. TAF SITE KDLS MAY SEE WINDS
AS HIGH AS 20 TO 30 KTS THIS AFTERNOON THROUGH THIS EVENING. THE
INCREASED WINDS MAY CAUSE SOME BLOWING DUST AT KDLS...KPSC...KPDT
AND/OR KALW. AT THIS TIME THE DUST IS NOT EXPECTED TO LOWER THE
VISIBILITY TO BELOW VFR LIMITS. ANY MVFR OR IFR CONDITIONS WILL BE
BRIEF...DUE TO SHOWERS AND LOWERED CEILINGS WITH SHOWERS AND/OR
AFTERNOON THUNDERSTORMS. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  79  52  70  47 /  10  20  20  10
ALW  79  56  73  50 /  10  20  20  10
PSC  82  55  76  47 /  10  20  20  10
YKM  78  48  74  42 /  10  30  10  10
HRI  80  54  75  46 /  10  20  20  10
ELN  71  49  70  44 /  10  30  10  10
RDM  75  43  66  35 /  10  30  10  10
LGD  77  49  68  41 /  20  20  20  10
GCD  77  45  68  37 /  20  20  30  10
DLS  73  55  72  49 /  10  30  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/88/88
Hazardous weather outlook, Sep 15, 9:14 PM PDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
914 PM PDT SAT SEP 15 2007

UPDATE TO REMOVE EVENING THUNDERSTORMS

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161415-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
914 PM PDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

FAIR WEATHER EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SUNDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

A LARGE LOW PRESSURE SYSTEM WILL WEAKEN AS IT MOVES ACROSS EASTERN
OREGON LATER TONIGHT AND SUNDAY. THERE WILL BE A FEW SHOWERS AND
THUNDERSTORMS OVER THE CENTRAL AND EASTERN OREGON MOUNTAINS AS THE
SYSTEM MOVES INTO IDAHO.

SHOWERY CONDITIONS WITH TEMPERATURES NEAR TO BELOW SEASONAL AVERAGES
ARE EXPECTED THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.